Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 50, NWS Corpus Christi, TX

April 4, 2012Aransas County, Refugio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 4, 2012, 3:54 PM CDT for Aransas County, Refugio County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2012, 3:54 PM CDT (20:54 UTC)
Expired
Apr 4, 2012, 4:30 PM CDT
In force
36 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Aransas County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 93 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 12:55 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3692 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
-0.5
Supercell composite
-3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WUUS54 KCRP 042054
SVRCRP
TXC007-391-042130-
/O.NEW.KCRP.SV.W.0050.120404T2054Z-120404T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
354 PM CDT WED APR 4 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ARANSAS COUNTY IN SOUTH CENTRAL TEXAS
  EAST CENTRAL REFUGIO COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 430 PM CDT

* AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
  WAS LOCATED NEAR THE ARANSAS NWR...OR 10 MILES SOUTHWEST OF
  SEADRIFT...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARANSAS NWR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTH TEXAS.

&&

LAT...LON 2839 9677 2842 9682 2842 9685 2836 9678
      2827 9679 2824 9681 2827 9690 2827 9700
      2838 9703 2847 9684 2843 9681 2845 9679
      2843 9676
TIME...MOT...LOC 2053Z 255DEG 13KT 2835 9684

$$


MB
1 follow-up statement
365 
WWUS54 KCRP 042104
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
404 PM CDT WED APR 4 2012

TXC007-391-042130-
/O.CON.KCRP.SV.W.0050.000000T0000Z-120404T2130Z/
ARANSAS-REFUGIO-
404 PM CDT WED APR 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN ARANSAS AND EAST CENTRAL REFUGIO COUNTIES...

AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR AUSTWELL...OR 7 MILES SOUTHWEST OF SEADRIFT...MOVING
EAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTH TEXAS.

&&

LAT...LON 2839 9677 2842 9682 2842 9685 2836 9678
      2827 9679 2824 9681 2827 9690 2827 9700
      2838 9703 2847 9684 2843 9681 2845 9679
      2843 9676
TIME...MOT...LOC 2104Z 255DEG 13KT 2836 9680

$$


MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:47 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 4, 2:47 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
247 PM CDT WED APR 4 2012

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SEVERE THUNDERSTORM
POTENTIAL WILL BE THE MAIN FORECAST CONCERN IN THE SHORT TERM. 12Z
CRP SOUNDING SHOWS A WEAKER CAP ACROSS THE REGION THAN THIS TIME
YESTERDAY. 700MB TEMPS HAVE COOLED FROM 11 DEGREES C FROM YESTERDAY
TO ABOUT 7 DEGREES TODAY. LATEST SPC MESOANALYSIS PAINTS MLCAPES
OF 3500 J/KG WITH CIN PRETTY MUCH ERODED ACROSS THE COASTAL BEND
REGION. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ALL READY IN THE VICTORIA AREA OVER TO PORT LAVACA AND POINT
COMFORT. ADDITIONAL CONVECTION EXPECTED ALONG THE BOUNDARY WHICH
HAS STALLED ACROSS THE THE REGION. SEVERE THUNDERSTORMS WITH A
LARGE HAIL/WIND THREAT WILL BE POSSIBLE GIVEN THE DEGREE OF
INSTABILITY THIS AFTERNOON. SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED FOR ALL OF THE AREA EXCEPT THE WESTERN BRUSH COUNTRY UNTIL
8PM THIS EVENING. ANTICIPATE THE COVERAGE OF STORMS TO DIMINISH
AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. MODELS INDICATE
NEAR SURFACE MOISTURE REMAINING ACROSS SOUTH TEXAS TONIGHT LEADING
TO ANOTHER ROUND OF FOG. UPPER LEVEL LOW WHICH HAS BEEN OVER THE
SOUTHERN PLAINS THE LAST COUPLE OF DAYS FINALLY MOVES TO THE EAST
ON THURSDAY WITH UPPER LEVEL RIDGING ACROSS SOUTH TEXAS...ENDING
THE CHANCES FOR PRECIP. WARM DAY ON THURSDAY WITH MIDDLE 90S
ACROSS THE BRUSH COUNTRY TO LOWER 80S ALONG THE COAST...MID/UPPER
80S INLAND.

&&

LONG-TERM (FRIDAY THROUGH WEDNESDAY)...THE EXTENDED FORECAST
CONTINUES TO BE DOMINATED BY AN UPPER LEVEL RIDGE OVERHEAD.
OVERALL...WARM AND TRANQUIL WEATHER WILL BE IN PLACE.
HOWEVER...COULD SEE A BIT OF PATCH FOG FRIDAY MORNING AND SATURDAY
MORNING AS LOW LEVEL MOISTURE REMAINS IN PLACE BENEATH THE DRIER AIR
ALOFT. THROUGH THIS WEEKEND...THE RIDGE OF HIGH PRESSURE WILL BREAK
DOWN A BIT AND SHIFT EASTWARD. THUS...850MB MOISTURE INCREASES
ACROSS THE REGION...ESPECIALLY THE WESTERN BRUSH COUNTRY.
THUS...ALONG WITH WEAK DISTURBANCES MOVING OUT OF MEXICO COULD AID
IN THE DEVELOPMENT OF AFTERNOON/EVENING CONVECTION OVER THE SIERRA
MADRE. THIS ACTIVITY COULD HOLD TOGETHER AND PUSH INTO THE BUSH
COUNTRY IN THE LATE EVENING HOURS. THUS...WILL KEEP MENTION OF
PRECIPITATION ACROSS FAR WEST THIS WEEKEND. THE GFS SOLUTION
CONTINUES TO BRING ANOTHER WEAK FRONTAL BOUNDARY INTO SOUTH CENTRAL
TEXAS BY NEXT WEDNESDAY...HOWEVER DEEP MOISTURE AND UPPER LEVEL LIFT
LOOK LIMITED.  FOR NOW WILL KEEP NEXT WEEK WARM AND DRY WITH LIGHT
TO MODERATE ONSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    66  90  67  87  70  /  10  10  10  10  10
VICTORIA          62  88  62  85  66  /  10  10  10  10  10
LAREDO            68  96  70  95  70  /  10  10   0  10  10
ALICE             65  93  65  89  68  /  10  10  10  10  10
ROCKPORT          68  81  69  81  71  /  10  10  10  10  10
COTULLA           62  93  64  91  66  /  10  10   0  10  10
KINGSVILLE        67  92  66  87  68  /  10  10  10  10  10
NAVY CORPUS       69  80  68  84  71  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TB/78...SHORT TERM
RG/82...LONG TERM
Hazardous weather outlook, Apr 4, 1:04 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
104 PM CDT WED APR 4 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051815-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
104 PM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTH
TEXAS...LASTING THROUGH 8 PM CDT. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...MAINLY
ALONG AND EAST OF HIGHWAY 16. SOME STORMS COULD BE COME SEVERE
WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE WESTERN BRUSH
COUNTRY SATURDAY AND SUNDAY EVENINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

RG

In the hours before

Local storm report, Apr 4, 3:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
334 PM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             AUSTWELL                28.39N 96.84W
04/04/2012  E1.75 INCH       REFUGIO            TX   POST OFFICE

            REPORTED BY MAYOR WHO IS ALSO THE POSTMASTER

&&

DVOGELSA
Local storm report, Apr 4, 3:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
352 PM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             AUSTWELL                28.39N 96.84W
04/04/2012  E1.75 INCH       REFUGIO            TX   POST OFFICE

            REPORTED BY MAYOR WHO IS ALSO THE POSTMASTER

0350 PM     HAIL             SEADRIFT                28.38N 96.69W
04/04/2012  E1.00 INCH       CALHOUN            TX   PUBLIC

            REPORTED BY BAYSIDE EXPRESS GAS STATION

&&

DVOGELSA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:05 PM CDTSevere Thunderstorm WarningCRPCalhoun, Refugio40 min
Apr 4, 3:09 PM CDTSpecial Marine WarningCRP51 min
Apr 4, 3:39 PM CDTSevere Thunderstorm WarningCRPCalhoun66 min
Apr 4, 3:45 PM CDTSevere Thunderstorm WarningCRPCalhoun30 min
Apr 4, 4:02 PM CDTSpecial Marine WarningCRP44 min
Apr 4, 4:17 PM CDTAreal Flood AdvisoryCRPCalhoun, Refugio88 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.